Hail, Cuming
- When
- June 30, 11:58 AM CST
- Where
- Cuming County, 9.97 mi WNW of Bancroft
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.090, -96.740
Isolated to scattered thunderstorms developed along a cold front over northeast Nebraska on the afternoon of June 30th. Although largely non-severe an isolated large hail report was received from one of the stronger cells.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Isolated to scattered thunderstorms developed along a cold front over northeast Nebraska on the afternoon of June 30th. Although largely non-severe an isolated large hail report was received from one of the stronger cells. The storms weakened and dissipated by late afternoon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 30, 5:38 AM CST, 6 hours 20 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 638 AM CDT THU JUN 30 2016 .SHORT TERM...(today through Saturday) Issued at 300 AM CDT Thu Jun 30 2016 Storm and heavy rain potential will be the main forecast concerns during the period. Pockets of convection surround the forecast area at 07z with numerous weak surface boundaries in the region. Primary front that is expected to push south into the area today was still located well to the north from northwest Minnesota into southern North Dakota. Short range models are not handling current convection very well so first period POPs generally based on current position of convective areas and expected track for the morning then with front moving through the area this afternoon. 00Z models pretty similar in placing front along or just south of the Nebraska Kansas border by this evening with convection in the vicinity of the boundary tonight mainly focused across Kansas. Small POPs continue for the southern border area for tonight and Friday which looks to be on the northern edge of the Kansas event as models maintain frontal position over southern Kansas into Friday. The wet pattern then begins to shift north a bit into southern Nebraska Friday night and Saturday with potential for heavy rain event in southeast Nebraska and southwest Iowa. No headlines at this time due to uncertainty in evolution of the pattern but will mention potential in outlook products for upcoming holiday weekend. .LONG TERM...(Saturday night through Wednesday) Issued at 300 AM CDT Thu Jun 30 2016 Models maintain a threat of storms and heavy rain near the southern border area Saturday night and Sunday although main focus appears to again be in Kansas and Missouri at this time. Heavy rain complex finally moves east across Missouri Sunday night and into the Mississippi and Ohio Valleys on Monday...providing a dry July 4th holiday for our area. Models diverge on solutions after this with GFS showing ridging and warming while ECMWF brings rather sharp trough into the region ahead of the ridging on Tuesday and another round of storms. Limited forecast confidence as a result for Tuesday and Wednesday. && .AVIATION...(12Z TAFS for KOMA...KLNK...KOFK through 12Z Friday) Issued at 636 AM CDT Thu Jun 30 2016 A cold front will be moving into the area today. This will bring a small chance of showers and storms to the area. Best chance appears to be at KOMA in the 18-22z time frame. Otherwise, VFR conditions prevail through the period. Could see winds 11-18 knots at KOFK later this morning through the afternoon. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Fobert LONG TERM...Fobert AVIATION...DeWald
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1151 AM CDT THU JUN 30 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-010700- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1151 AM CDT THU JUN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED, HOWEVER WITH HEATING TODAY AND COOL AIR ALOFT...STRONG TO SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS CANNOT BE RULED OUT. A COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA TODAY. TEMPERATURES ARE FORECAST TO WARM INTO THE 80S WITH MOISTURE POOLING AHEAD OF AND ALONG THE FRONT. THE FRONT SHOULD BE PUSHING OUT OF THE AREA EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF MORE STORMS WILL CONTINUE NEAR THE SOUTHEAST NEBRASKA BORDER FRIDAY AND FRIDAY NIGHT WITH STORMS SPREADING NORTH INTO EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA DURING THE WEEKEND. THE POTENTIAL FOR HEAVY RAIN AND POSSIBLE FLOODING MAY DEVELOP IN PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA FRIDAY NIGHT AND OVER THE WEEKEND AS A FRONTAL BOUNDARY REMAINS STALLED ACROSS KANSAS AND MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT. DF/CZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1258 PM CDT THU JUN 30 2016 NEZ015-018-032>034-043-301845- COLFAX NE-STANTON NE-THURSTON NE-BURT NE-CUMING NE-WAYNE NE- 1258 PM CDT THU JUN 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STANTON...CUMING... WEST CENTRAL BURT...SOUTHEASTERN WAYNE...WEST CENTRAL THURSTON AND NORTHEASTERN COLFAX COUNTIES UNTIL 145 PM CDT... AT 1257 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR WISNER...OR 28 MILES EAST OF NORFOLK...MOVING SOUTH AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEST POINT...WISNER...PENDER...BEEMER...BANCROFT... THE HIGHWAY 9 AND 51 JUNCTION AND 10 MILES WEST OF WEST POINT. THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 97 AND 123. LAT...LON 4212 9701 4217 9661 4176 9651 4174 9703 TIME...MOT...LOC 1757Z 343DEG 28KT 4200 9686 ZAPOTOCNY
The Omaha radar (KOAX), 91 km away, was scanning. The volume nearest the first event began at 17:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2016Every state in 2016This day in weather historyWarnings in Nebraska, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639022.